Kandy, That is a really high dose of lorazepam, I am pretty sure u could OD or quit breathing on that high a dose. i don't know how long u have been on lorazepam, but i think u have built up a tolerance to its intended effect, if u have been on it a while at a high dose it can produce anxiety and depression. And u may have a hidden physical cause, like a thyroid or hormone problem that is causing or amplifying the anxiety. Do Not attempt to come off this high a dose by yourself, you could have seizures, get a good dr who treats the endocrine system to check you, and a good psychiatrist because that is the mental health professional most qualified to help u with extreme anxiety and properly can get u safely down or off this med and maybe onto something that might help u. Please don't think i am saying u are mentally off, i am NOT, Psychiatrists are the specialists who will best rx the type of meds u might need. I do hope you get some relief soon.
i had the same problem with lorazepam, i think its very weak, if you could switch to klonopin or xanax, those in my opinion are the two best anti anxiety meds. i have taken 6mg of lorazepam before and it dont help near as much as my 2mg clonazepam. but thats just my personal opinion
I agree with Aaron and Patti. Definitely check with dr./psychiatrist, but I have taken 2 (1mg) lorazapam and it did not touch me but 1-2mg of klonopin or xanax really helps so u might want to ask about switching. As Patti said though, I would not take such a high dose again. Even though it feels like u took nothing it could be lethal to u. Be careful when u talk to your dr. U don't want to make him think u want these benzos so u can abuse them. U need to explain the situation that makes u need these so he knows u want them for the right reasons. A lot of people have gotten prescribed these benzos to get high or sell them and some doctors don't like prescribing these. I for one have a condition and need to be prescribed a benzo but my dr is one if those who rarely prescribes them. Good luck but whatever u do slow down until u talk to your dr, even if u have to go to E.R.
Hi kandy. Valium can be a very sneaky medication. I'm prescribed the 10mg for muscle spasms and tension. I've built up a tolerance pretty fast with them and rather than take more, I skipped days which did help it work again. It's also one of the longer lasting benzo's. So even when the initial effects wear off, there's still a good amount in your system and can still cause respiratory depression. I would also recommend talking with your doctor about the anxiety and tolerance you may have built up. Have you tried any "home remedies" for the anxiety? Sometimes relaxation techniques can work well along with the benzo's for stress. A good therapist can be a great source for learning these techniques and talking over the causes of your anxiety. Please be careful with this medication. Take care and best wishes to you.
That is a very high doseage level your at, you are going to need professional help getting off of it or even switching to another medication. Your body has developed a tolerance to it and at the level you are taking. Trying to get off it by yourself would be extremely dangerous, just guessing but your somewhere in the area of 6 months or a tad more to tapper off of it, also you need something to take that will help you with the anxiety.
- Lorazepam Information for Consumers
- Lorazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lorazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Dec 2010 • 2 answers
Posted 24 Jan 2011 • 4 answers
Posted 21 May 2013 • 2 answers
Panic Disorder - Is anyone on a large Quantity of lorazepam? I would like to know how people cope on
Posted 22 May 2013 • 2 answers
Posted 19 Mar 2017 • 1 answer